It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neurology Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-27-2012, 08:37 PM   #1
Newbie
(male)
 
Join Date: Apr 2012
Location: Florida
Posts: 2
MannyQ HB User
Sharp burning facial pain (forehead, eyes, brows, ear pain , back of neck) for months

I have been suffering from pain in my head that has not gone away. Since I was 14 I was on antipsychotic, and ssri medications and eventually growing up was prescribed benzodiazapines. Until the age of 20 without treatment or therapy I was taking risperdal, celexa(later) lexapro, abilify(before) and ativan, klonopin(all inbetween) I was able to get my new psychiatrist to agree that I dont need the meds as they were causing many adverse effects which ...have not gone away? Last year in the summer I developed visual problems...(patterns of light and images staying in my vision) sort of purple/green like auras. basicly light just really strong and it started to annoy me so for months I tapered off each med and I finally am off my final one and feel better than I used to..(felt fogged, confused unable to function and lazy) on those meds.. Though now the visual brightness/discomfort has stayed accompanied by eye pain and dryness... I went to the e.r like 5 x regarding this(and all the crazyness of getting off those meds, withdrawl etc) but when I went to the optomalogist he said theres nothing wrong with my eyes that there just a bit dry.. didnt reccomend anything except that it should go away and that my brain is just going through changes from getting off the meds. Its a very confusing topic and sometimes I rather not bring it up to docs because they say thats why. When my psychiatrist says you should be the normal Manny again after a month.. so im going to take a few months back into the story and explain how in November while all this was happening Ive had of course the brain zaps with discontinuation of the med but I also had a severe pain in my head and ears and neck that I went to the e.r. with my fiance twice in 2 days back to back complaining..The first time they said it was a headache...gave me ibuprofen and same again..but they injected toradal which relieved it only for the moment as it gradualy came back. And this is the same feeling that has stayed since then..its now april 2012 and the pain of my face is somewhat unbearable and not to mention that my shoulders and back sometimes feel hot tempatures!! like if im standing by a real fire..its becoming like i have to live like this...I did a brain mri and nothing came out, the neurologist told me i have migraines and gave me depakote that i didnt want to start taking as the med is quite an insane choice and also causes seiziures and is for epilepsy. (back in january) so I found that I cant do much at this point..i dont find it right that I cant find whats wrong...that for 8 months and my brain is in severe pressure..ears are aching like i haev q tips jabbed in my ears... my forehead and eyes feel like they have bad sunburns. and this does not go away from the moment i wake up and go to sleep, daily ,...by day by day ...its horrible wouldnt you say? especially that a doc hasnt been able to figure it out..(i was worried that because i mentioned those meds i used to take theyve ruled out everything and blamed that) that cant be the case..cause this is not a normal feeling its not right for one to live with and be sent ibu800 which messes up ur stomach and they specificly say take for one week max. I recently took a furocet i think its called..and before when i have had a migraine..possibly growing up that was like instant relief..for my family too....and it didnt do anything at all, same with excederin etc...and i am done with psych meds..and the last thing i want is pain killer meds.. ( i recently had 3 teeth pulled out surgicly) so i have to bare that pain in my bottum face too tthe last week.. ive been toughing it out but hated taking hydrocodone because of the fact that its not something one can possibly take forever its not right and destroys you. So anyone kind enough to talk to me about the possibilities about whats going on with a very good explaination? I am going to an ENT doctor on tuesday hoping they can tell me something.


Either its the medicine withdrawl ( people complain of how hellish it is to get off one of the meds I was on, and I am withdrawing from all 3 for a very long time )

its a migraine aura or some sort of migraine problem

something neurological

or something I dont know

Manny

Last edited by MannyQ; 04-27-2012 at 08:54 PM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-02-2012, 09:39 AM   #2
Senior Member
(male)
 
Join Date: Sep 2010
Location: Normal, IL, USA
Posts: 164
jverive HB Userjverive HB Userjverive HB Userjverive HB Userjverive HB Userjverive HB Userjverive HB User
Re: Sharp burning facial pain (forehead, eyes, brows, ear pain , back of neck) for mo

Manny,

Your symptoms may well be due to imbalances in your body chemistry from the medications. While everyone knows you can have bad side effects when going on new medications, it's less well known that you can have bad side effects when discontinuing medications (especially if you have been on them for a long time.) It can take months to years to get over some of these side effects, and some can even become permanent. I recommend being under the care of a good doctor who can help monitor you in the months and years to come. Discontinuing medications is often a trial-and-error process, and it can reveal underlying conditions that you might not have known existed. Your doctor should be able to help you get relief. If not, you may need to find another doctor. I wish I could be more help.

J

 
Reply With Quote
The Following User Says Thank You to jverive For This Useful Post:
MannyQ (05-02-2012)
Old 05-02-2012, 10:05 AM   #3
Newbie
(male)
 
Join Date: Apr 2012
Location: Florida
Posts: 2
MannyQ HB User
Re: Sharp burning facial pain (forehead, eyes, brows, ear pain , back of neck) for mo

Well thank you very much for your response it is much appreciated. I have slowly felt less worse by the less emphathise I put on it and since I am starting school. Brain/head discomfort is the least of my concern now but I cant say that I am 100% because of the period of time that the pain lasted (accepted it?) I have an appointment with my psychiatrist this month which will be a little over a month since last visit which is a big update for him as far as progress for me and I hope to get some important information that will help me

Vitamins have been a big + for me as times I feel low mood, tired, or weary and the vitamins will give me energy, and a better mood due to all the stress is not nearly as bad. Its been hard to find a dedicated doctor in my case but I would say my number one concern is my eyes feeling dryer, more itchy and burning as time goes on...(eye drops wont relieve it) and I saw a optomologist a month or two ago but I was still withdrawing from meds at its start. He says theres nothing wrong with my eyes , and that I have some dry spots but its definetly the changes in the brain causing all of it and by time I should heal.

Thanks for your interest and wanting to help more..just that alone is a very kind gesture.

Manny

 
Reply With Quote
Old 04-24-2013, 08:52 AM   #4
Newbie
(male)
 
Join Date: Apr 2013
Location: Hamilton
Posts: 1
mrmarcus311 HB User
Re: Sharp burning facial pain (forehead, eyes, brows, ear pain , back of neck) for mo

Hey Manny,

I had similiar symptoms when I was on clonazepam, I noticed after a few years of being on that medication the symptoms became worse, mostly burning sensation around eyes and in forehead, and a really dry feeling. I stopped taking it and it took about 8 months for this pain to go away, I started taking vitamin b12, b6, b9 and b3 about 6 months after discontinuing the clonazepam.....after taking them for a few months I noticed a great improvement. I also took 5-htp and l-tyrosine supplements to help rebuild my seretonin and norepinephrine levels.......I've done research and apparently when taking ssri's and snri's, your body will decrease the natural production of seretonin and norepinephrine by 40-50%.......so once you stop taking these medications, your body needs to rebuild these neurotransmitters in order for you to feel better again.

I know I'm a bit late in responding but if you're still having issues I would recommend seeing a natural path and see what they have to say, I saw 2 and they both mentioned I was low in vitamin b, especially b12........and my doctor said my levels were fine (apparently doctors charts for sufficient levels of vitamin B are below what they should be).

Hope you are doing better by now!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jennybyc (7), jverive (4), ladybud (4), Titchou (2), LucyBee210 (2), carriep80 (2), Gina2005 (1), Jerry1985 (1), AuntNanc (1), Mel52 (1)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!